Alert archive / Tennessee / Heat Advisories in 2012
Heat Advisory 3, NWS Morristown, TN
NWS Morristown, TN issued this heat advisory at Jul 5, 2012, 1:50 PM CDT for 9 counties in Tennessee. It took effect at Jul 6, 2012, 11:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jul 5, 2012, 1:50 PM CDT (18:50 UTC)
- In effect from
- Jul 6, 2012, 11:00 AM CDT
- Expired
- Jul 6, 2012, 3:00 AM CDT
- In force
- Issued by
- NWS Morristown, TN
Counties Bledsoe County, TN, Bradley County, TN, Hamilton County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Polk County, TN, Rhea County, TN, Sequatchie County, TN
The radar
The Northeast Alabama radar (KHTX), 107 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1407 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1485 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this heat advisory went out at Jul 5, 1:15 PM CDT, 35 minutes earlier.
Area forecast discussion, Jul 5, 1:15 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
215 PM EDT THU JUL 5 2012
.SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...CURRENT SURFACE
ANALYSIS SHOWS A HOT...HUMID...AND STAGNANT AIR MASS OVER THE
REGION...WITH A VERY UNSTABLE AIR MASS OVER THE FORECAST AREA. MODEL
SOUNDINGS ALSO REVEAL AN AIR MASS THAT IS VERY CONDUCIVE TO
PRODUCING STRONG WIND GUSTS...EVIDENCED BY AN INVERTED-V PROFILE IN
THE BOUNDARY LAYER AND A DEEP MID-LEVEL DRY LAYER. THUS...IT APPEARS
THAT THE CURRENT COMPLEX OF STORMS MOVING SOUTHWARD FROM THE OHIO
RIVER VALLEY COULD PRODUCE A WIDESPREAD WIND EVENT WITH LOCALLY
HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. OTHERWISE...
MODELS INDICATE THAT THE UPPER-LEVEL HIGH OVER THE CENTRAL PLAINS
WILL BUILD FARTHER EASTWARD OVER THE WEEKEND...WITH TEMPS REMAINING
WELL ABOVE NORMAL AND DIURNAL SCATTERED CONVECTION DEVELOPING EACH
DAY. AS FOR TEMPS...WILL GENERALLY TREND TOWARDS A PERSISTENCE
FORECAST THROUGH SATURDAY NIGHT...AND WILL REISSUE THE HEAT ADVISORY
FOR SOUTHEAST TN FOR TOMORROW SINCE HEAT INDICES WILL AGAIN REACH
AROUND 105 DEGREES IN THE AFTERNOON.
.LONG TERM (SUNDAY THROUGH THURSDAY)...MAIN CONCERN DURING THE
EXTEND CONTINUES TO BE TIMING AND POSITION OF AN APPROACHING COLD
FRONT. THE FRONT IS EXPECTED TO MOVE IN AROUND THE SUNDAY/MONDAY
TIME FRAME... THEN STALL JUST SOUTH AND EAST OF THE REGION FOR
TUESDAY AND CONTINUE TO EFFECT AREA WEATHER THROUGH THE REST OF THE
EXTENDED. AS A RESULT...WILL SEE A RATHER UNSETTLED EXTENDED PERIOD
WITH A CHANCE OF CONVECTION MOST DAYS. BEST CHANCE WILL BE AS THE
FRONT MOVES INTO THE AREA. CURRENT MODEL RUNS BRING THE FRONT AND
THE BEST CHANCE OF CONVECTION IN ON MONDAY AND HAVE INCREASED POPS
TO LIKELY FOR THIS PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 72 100 73 100 73 / 40 20 20 20 20
KNOXVILLE AIRPORT, TN 70 98 71 98 71 / 40 20 20 20 20
OAK RIDGE, TN 71 98 72 98 72 / 40 20 20 20 20
TRI CITIES AIRPORT, TN 68 96 69 96 69 / 40 20 20 20 20
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...HEAT ADVISORY UNTIL 9 PM EDT /8 PM CDT/ THIS EVENING FOR THE
FOLLOWING ZONES: BLEDSOE...BRADLEY...HAMILTON...MARION...
MCMINN...MEIGS...RHEA...SEQUATCHIE...WEST POLK.
HEAT ADVISORY FROM NOON EDT /11 AM CDT/ TO 9 PM EDT /8 PM CDT/
FRIDAY FOR THE FOLLOWING ZONES: BLEDSOE...BRADLEY...
HAMILTON...MARION...MCMINN...MEIGS...RHEA...SEQUATCHIE...
WEST POLK.
VA...NONE.
&&
DMG/MJBHazardous weather outlook, Jul 5, 8:20 AM CDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 920 AM EDT THU JUL 5 2012 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-061000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 920 AM EDT (820 AM CDT) THU JUL 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT... A COMPLEX OF THUNDERSTORMS OVER THE OHIO RIVER VALLEY WILL MOVE SOUTHWARD INTO THE SOUTHERN APPALACHIAN REGION THIS AFTERNOON AND EVENING. THIS COMPLEX WILL HAVE THE POTENTIAL TO PRODUCE WIDESPREAD DAMAGING WINDS...LOCALLY HEAVY RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING. A HEAT ADVISORY HAS BEEN POSTED FOR MOST OF SOUTHEAST TENNESSEE FOR THIS AFTERNOON AND EVENING...WITH HEAT INDEX VALUES REACHING 100 TO 105 DEGREES DURING PEAK HEATING. TAKE IT EASY ON THOSE OUTDOOR PROJECTS OR ACTIVITIES...AND FIND A SHADY SPOT AND DRINK PLENTY OF WATER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE EACH AFTERNOON AND EVENING THROUGH THE WEEKEND...WITH THUNDERSTORM COVERAGE INCREASING SIGNIFICANTLY BY SUNDAY NIGHT INTO TUESDAY AS A COLD FRONT SAGS SOUTHWARD INTO THE REGION. THE MAIN SEVERE THREATS EACH DAY WILL BE STRONG DAMAGING WINDS...LOCALLY HEAVY RAINFALL...AND CLOUD TO GROUND LIGHTNING. HOT TEMPERATURES REMAIN IN THE FORECAST INTO THE WEEKEND...AND HEAT INDICES MAY APPROACH OR EXCEED 105 DEGREES...ESPECIALLY ACROSS SOUTHEAST TENNESSEE AGAIN ON FRIDAY. STAY TUNED...AND REMEMBER TO PRACTICE SAFETY RULES IF YOU ARE OUT IN THE HEAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...AND POSSIBLY AGAIN SOMETIME EARLY NEXT WEEK. DMG
In the hours before
Local storm report, Jul 5, 9:09 AM CDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1009 AM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG HILTONS 36.65N 82.47W
07/04/2012 SCOTT VA 911 CALL CENTER
FEW TREES DOWN ALONG AP CARTER HIGHWAY NEAR HILTONS.
&&Special weather statement, Jul 5, 1:02 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 202 PM EDT THU JUL 5 2012 TNZ098-051845- MARION TN- 102 PM CDT THU JUL 5 2012 ...SIGNIFICANT WEATHER ADVISORY FOR MARION COUNTY UNTIL 145 PM CDT... AT 100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF SOUTH PITTSBURG...OR 8 MILES NORTHWEST OF JASPER...MOVING SOUTHEAST AT 5 MPH. SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...JASPER...SOUTH PITTSBURG...ORME AND MARTIN SPRINGS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. MJB
Local storm report, Jul 5, 1:47 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
247 PM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG 5 ENE HONAKER 37.04N 81.89W
07/05/2012 RUSSELL VA 911 CALL CENTER
SEVERAL TREES DOWN.
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 2:38 AM CDT | Heat Advisory | MRX | Bledsoe, Bradley, Hamilton, McMinn, Marion, Meigs and 3 more | 17 hr |
| Jul 5, 1:11 PM CDT | Severe Thunderstorm Warning | MRX | Johnson, Sullivan | 64 min |
| Jul 5, 1:16 PM CDT | Severe Thunderstorm Warning | MRX | Marion | 44 min |
| Jul 5, 1:40 PM CDT | Areal Flood Advisory | MRX | Marion | 2 hr |
| Jul 5, 1:56 PM CDT | Severe Thunderstorm Warning | MRX | Carter, Johnson, Sullivan | 64 min |
| Jul 5, 2:49 PM CDT | Severe Thunderstorm Warning | MRX | Carter, Greene, Hancock, Hawkins, Sullivan, Unicoi and 1 more | 56 min |
| Jul 5, 3:05 PM CDT | Areal Flood Advisory | MRX | Carter, Johnson, Sullivan, Washington | 3 hr |
| Jul 5, 3:22 PM CDT | Severe Thunderstorm Warning | MRX | Greene, Unicoi, Washington | 53 min |
| Jul 5, 3:27 PM CDT | Severe Thunderstorm Warning | MRX | Hamblen, Hawkins | 63 min |
| Jul 5, 3:37 PM CDT | Severe Thunderstorm Warning | MRX | Campbell, Claiborne, Grainger, Hancock, Union | 53 min |
| Jul 5, 4:03 PM CDT | Severe Thunderstorm Warning | MRX | Cocke, Greene, Hamblen, Hawkins, Jefferson | 57 min |
| Jul 5, 4:13 PM CDT | Severe Thunderstorm Warning | MRX | Morgan, Scott | 62 min |
| Jul 5, 4:16 PM CDT | Severe Thunderstorm Warning | MRX | Anderson, Blount, Campbell, Claiborne, Grainger, Knox and 2 more | 59 min |
| Jul 5, 4:46 PM CDT | Areal Flood Advisory | MRX | Campbell, Claiborne, Cocke, Grainger, Greene, Hamblen and 5 more | 119 min |
| Jul 5, 4:51 PM CDT | Severe Thunderstorm Warning | MRX | Anderson, Loudon, Monroe, Morgan, Roane, Scott | 54 min |
| Jul 5, 4:52 PM CDT | Severe Thunderstorm Warning | MRX | Hamilton | 23 min |
| Jul 5, 4:59 PM CDT | Severe Thunderstorm Warning | MRX | Blount, Knox, Monroe, Sevier | 46 min |
| Jul 5, 5:29 PM CDT | Severe Thunderstorm Warning | MRX | Blount, Loudon, McMinn, Monroe, Polk | 61 min |
| Jul 5, 5:40 PM CDT | Severe Thunderstorm Warning | MRX | Meigs, Rhea, Roane | 65 min |
| Jul 5, 6:25 PM CDT | Severe Thunderstorm Warning | MRX | Bradley, Polk | 37 min |
Nearby
Heat Advisories in Tennessee, 2012Every heat advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.